Flash Flood, Goshen
- When
- June 16, 3:29 PM MST to 5:30 PM MST
- Where
- Goshen County, 0.5 mi N of La Grange to 0.25 mi NNW of La Grange
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 41.637, -104.170
Roadways flooded with runoff.
A thunderstorm produced heavy rain and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced heavy rain and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 16, 1:58 PM MST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT THU JUN 16 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND NORTHEAST ACROSS THE EASTERN CWA THIS AFTERNOON AND EVENING AS A SURFACE COOL FRONT AND UPPER SHORTWAVE PASS OVER THE REGION. THE STORMS SHOULD EXIT THE EASTERN PARTS OF THE CWA LATER THIS EVENING BUT SOME RESIDUAL CONVECTION STILL POSSIBLE. MAIN TROUGH AXIS WILL MOVE ACROSS FRIDAY MORNING WITH COOLER TEMPERATURES. CYCLONIC FLOW ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO BRING IMPULSES OVER THE REGION THROUGH SATURDAY WITH ASSOCIATED CHANCES FOR CONVECTION...MAINLY ON SATURDAY. TEMPERATURES WILL REMAIN MILD ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY THERE ARE SOME MINOR 12Z MODEL DIFFERENCES WITH REGARDS TO THE UPPER LEVEL FEATURES...BUT THE OVERALL PATTERN LOOKS SIMILAR TO THE 00Z MODEL RUN. A LONG WAVE TROUGH WILL PREVAIL OVER THE INTERMOUNTAIN WEST AND OVER THE ROCKIES/HIGH PLAINS SUNDAY AND MONDAY. BOTH THE GEM AND ECMWF MAINTAIN A CLOSED LOW MOVING FROM UTAH ACROSS COLORADO AND NORTHEAST ACROSS NEBRASKA...WITH THE ECMWF FASTER THAN THE GEM. GENERALLY FAVORED A CONSENSUS APPROACH TO THE GRIDS...WITH THE TROUGH EXITING THE CWA BY WEDNESDAY AND RIDGE OUT WEST BECOMING THE DOMINANT FEATURE ON THURSDAY. EXPECT UNSETTLED WEATHER WITH SCATTERED MAINLY DIURNAL SHOWERS/TSTORMS SUNDAY THROUGH TUESDAY...FOLLOWED BY MORE ISOLATED CONVECTION ON WEDNESDAY AND THURSDAY OVER THE NORTHERN CWA AND SOUTHERN LARAMIE RANGE. A PACIFIC COLD FRONT WILL BE MOVING EAST THROUGH THE CWA ON SUNDAY...WITH BELOW NORMAL TEMPERATURES MONDAY AND TUESDAY DUE TO CYCLONIC FLOW ALOFT AND PRECIPITATION. TEMPERATURES WILL MODERATE TO SEASONAL NORMALS WEDNESDAY AND THURSDAY. && .AVIATION...18Z TAF ISSUANCE SCATTERED SHOWERS AND TSTORMS DEVELOPING OVER SOUTHEAST WYOMING WILL MOVE EAST AND NORTHEAST INTO THE NEBRASKA PANHANDLE THROUGH EARLY THIS EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH HAIL AND STRONG/GUSTY WINDS. THERE WILL BE BRIEF PERIODS OF MVFR TO LOCAL IFR CIGS/VSBYS ASSOCIATED WITH THE TSTORMS. THE CONVECTION WILL LINGER THROUGH LATE THIS EVENING BEFORE ENDING. STILL CONCERNED ABOUT LOW CLOUDS AND PATCHY FOG FOR PORTIONS OF THE NEBRASKA PANHANDLE DUE TO MOIST NORTHEAST TO EAST LOW LEVEL FLOW. WENT WITH LOW END MVFR CIGS/VSBYS AT KBFF...KSNY AND KAIA BETWEEN 06Z AND 12Z. WESTERLY WINDS WILL BECOME GUSTY ON FRIDAY... WITH GUSTS OF 25 TO 35 KT FORECAST. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE PLAINS THROUGH EARLY THIS EVENING BRINGING WETTING RAIN. NO CONCERNS ANTICIPATED THROUGH THE WEEKEND WITH NON-CRITICAL FUELS AND MILD TEMPERATURES. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS WEEKEND FOR THE UPPER NORTH PLATTE RIVER DUE TO SNOW MELT AND RUNOFF FROM THE SIERRA MADRE AND SNOWY RANGES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. THE HEAVIER RAINFALL WILL BE EAST OF THE LARAMIE RANGE WITH LOCALLY 1 TO 2 INCHES OF RAIN POSSIBLE. A QUARTER TO ONE HALF INCH OF RAIN IS POSSIBLE WEST OF THE LARAMIE RANGE. THE RAINFALL WILL CONTRIBUTE TO SMALL RISES ON THE LOWER NORTH PLATTE RIVER AND CAUSE BANKFULL STAGES OVER THE OTHER RIVERS AND STREAMS IN THE EASTERN CWA. SCATTERED SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE OVER THE REGION SATURDAY THROUGH EARLY NEXT WEEK. THE RATE OF SNOW MELT WILL DECREASE SLIGHTLY THIS WEEKEND AND EARLY NEXT WEEK AS MOUNTAIN TEMPERATURES WILL BE COOLER...HOWEVER THE HIGH WATER LEVELS WILL CONTINUE. FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY AND MITCHELL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...EMANUEL LONG TERM/AVIATION/HYDROLOGY...JAMSKI
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 212 PM MDT THU JUN 16 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 171200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 212 PM MDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EAST OF THE LARAMIE RANGE EARLY THIS AFTERNOON AND MOVE EAST AND NORTHEAST INTO THE WESTERN NEBRASKA PANHANDLE THROUGH LATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. THE THUNDERSTORMS WILL DIMINISH LATER THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING FOR MUCH OF SOUTHEAST WYOMING AND ALL WESTERN NEBRASKA PANHANDLE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR SATURDAY THROUGH MONDAY. MINOR TO MODERATE FLOODING WILL CONTINUE ON THE NORTH PLATTE RIVER IN GOSHEN AND SCOTTS BLUFF COUNTIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING. PLEASE RELAY YOUR REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>105-109>116-171200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 212 PM MDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER SOUTH CENTRAL WYOMING AND MOVE TO THE NORTHEAST. SOME OF THE STORMS WILL BE STRONG AND PRODUCE SMALL HAIL...GUSTY WINDS AND MODERATE RAINFALL. THE THUNDERSTORMS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR SATURDAY THROUGH MONDAY. MINOR TO MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING OUT OF THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
416 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
06/16/2011 M58 MPH SCOTTS BLUFF NE ASOS
&&
MJAMSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST BRIDGEPORT 41.67N 103.10W
06/16/2011 E50 MPH MORRILL NE EMERGENCY MNGR
ESTIMATE 45 TO 50 MPH WNDS WITH WALL OF DUST.
&&
BCHAPMANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT THU JUN 16 2011 WYZ117-118-162245- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 417 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 445 PM MDT... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WARREN AF BASE...OR 9 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHEYENNE... WARREN AF BASE... NORTH CHEYENNE... SOUTH GREELEY HIGHWAY... FOX FARM-COLLEGE... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 349 AND 364. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9. MAZUR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST DIXON 41.03N 107.53W
06/16/2011 M52 MPH CARBON WY AWOS
&&
BCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL WARREN AF BASE 41.15N 104.86W
06/16/2011 E0.50 INCH LARAMIE WY TRAINED SPOTTER
&&
MJAMSKISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT THU JUN 16 2011 WYZ103>106-109-110-112>115-162315- CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SIERRA MADRE RANGE WY-SNOWY RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY- 429 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CONVERSE... WESTERN ALBANY AND EASTERN CARBON COUNTIES UNTIL 515 PM MDT... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF SHIRLEY BASIN TO NEAR HANNA TO NEAR ENCAMPMENT... AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SKYLINE... RYAN PARK... ELK MOUNTAIN... SHIRLEY BASIN... MEDICINE BOW... ARLINGTON... CENTENNIAL... ROCK RIVER... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 241 AND 295. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. RE
The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 flash flood. Local standard time, as filed.
Roadways flooded with runoff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304448.